Alert archive / Arkansas / Tornado Warnings in 2024

Tornado Warning 68, NWS Little Rock, AR

November 4, 2024Perry County, Yell County, Arkansas

NWS Little Rock, AR issued this tornado warning at Nov 4, 2024, 2:29 PM CST for Perry County, Yell County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 4, 2024, 2:29 PM CST (20:29 UTC)
Expired
Nov 4, 2024, 3:00 PM CST
In force
31 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Perry County, AR, Yell County, AR

The radar

The Little Rock radar (KLZK), 84 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 4, 1:35 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2024-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2024-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 4, 11:26 AM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Nov 4, 11:26 AM CST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1126 AM CST Mon Nov 4 2024

...New AVIATION...

.SHORT TERM...
(Today through Tuesday Night)
Issued at 247 AM CST Mon Nov 4 2024

An active forecast will be seen through the short term period...with
convection expected through much of the period. This  morning...sub-
SVR convection continues across WRN/NWRN sections of the CWA
along/south of a warm front lifting north into MO. Some of this
activity has occasionally become strong at times...mainly due to
some overlap in increased ML CAPE and bulk SHR.
However...instability does remain limited this morning. Even so...a
few strong/briefly SVR storms may still develop...with best
potential across WRN sections where that ML CAPE is best. Most of
this activity continues to lift north/NE over the same areas...with
some areas seeing heavy rainfall. Will keep the flood watch in place
for the same areas as additional convection is expected through this
morning...and later in the period.

Coverage of convection looks to decrease by this afternoon...but
more will develop west of AR...then move east this evening and
overnight as the shortwave to the west lifts NE. Additional heavy
rainfall will be expected...and in areas that are already seeing
heavy rainfall this morning. The Flood Watch will remain into at
least Tue morning as a result for current placement.

Some strong to SVR TSRA will remain possible this evening and into
the overnight hrs...with the highest threat across WRN/NWRN sections
of the state. This will again be the area of best overlap of
instability and SHR. As the expected line of convection moves
east...the instability will decrease with time...but a few strong
storms may continue into Tue morning over central maybe even ERN
sections.

By late Tue afternoon into Tue night...chances for convection will
be limited to ERN/SERN sections as the cold front moves SE into that
region of the state. There may also be a few strong TSRA here as
well...along with some locally heavy rainfall.

&&

.LONG TERM...
(Wednesday through Sunday)
Issued at 247 AM CST Mon Nov 4 2024

An upper trough will extend into the Four Corners Region
Wednesday with an upper ridge over the southeast U.S. By late
Friday, the trough ejects out of the Desert Southwest into the
Plains. This upper low starts to move east Friday and into the
Plains Saturday. The closed upper low will move through the Plains
Saturday, and the Midwest Sunday.

High pressure will be over Arkansas Wednesday with a cold front just
east of the state and another one in the Plains. The front to the
east will stall and keep a chance of showers and thunderstorms over
the southeast Wednesday and Wednesday night. This front will
eventually move north into the state Saturday as a warm front. The
front in the Plains does not reach the state until late Saturday and
Sunday. As a result, rain chances will continue over much of the
area through the long term period. Rainfall amounts will be light
for the last part of the week and weekend. Above normal temperatures
continue through the long term period.

&&

.AVIATION...
(18Z TAFS)
Issued at 1124 AM CST Mon Nov 4 2024

Have utilized latest CAM guidance to reflect timing of the next
round of convection to affect TAF sites. MVFR ceilings will
prevail during this period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     77  62  67  51 /  80  70 100  30
Camden AR         83  62  68  55 /  50  70  90  50
Harrison AR       72  56  65  45 / 100 100  60   0
Hot Springs AR    78  59  69  51 /  80  90  80  20
Little Rock   AR  80  63  69  55 /  80  80 100  40
Monticello AR     84  67  74  59 /  30  30  90  70
Mount Ida AR      78  56  70  47 /  90 100  80  20
Mountain Home AR  73  58  68  45 / 100 100  80  10
Newport AR        79  65  69  55 /  60  50 100  40
Pine Bluff AR     83  65  70  57 /  50  50 100  60
Russellville AR   78  58  69  49 /  90  90  80  10
Searcy AR         79  63  68  53 /  70  60 100  40
Stuttgart AR      81  66  70  58 /  50  40  90  60

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for ARZ004>006-014-015-031-039-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341.

&&

SHORT TERM...55
LONG TERM....51
AVIATION...55
Hazardous weather outlook, Nov 4, 2:58 AM CST, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
258 AM CST Mon Nov 4 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-051100-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
258 AM CST Mon Nov 4 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will continue through tonight as a
strong storm system moves into the region. A few strong to
briefly severe thunderstorms could be seen through this morning
and early afternoon...but there will be an enhances threat for
seeing severe weather later this afternoon and tonight.

Damaging winds and a few tornadoes are possible with the
strongest thunderstorms...with some storms also capable of large
hail. The best chances for seeing the most organized severe
weather will be across western into northwest sections of the
state late this afternoon into the early overnight hours.

As the activity moves southeast tonight into early Tuesday
morning...the chances for seeing severe weather will decrease.
Even so...a few strong to severe thunderstorms may remain
possible.

Heavy rainfall will remain a possibility through tonight as
well...with rainfall amounts of 2 to over 5 inches possible across
the northwest third of the state. Some flash flooding will be
possible as a result.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Showers and thunderstorms will be moving southeast across central
to eastern sections of the state Tuesday. While the threat for
severe weather will be lower than on Monday...a few strong to
briefly severe thunderstorms may still be possible across
southeast Arkansas.

.Spotter Information Statement...

Spotter activation may be needed this afternoon and tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Local storm report, Nov 4, 8:41 AM CST, 5 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
841 AM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 AM     Flash Flood      1 S Salem               36.36N 91.82W
11/04/2024                   Fulton             AR   Broadcast Media

            Water was covering highway 395. Report was
            replayed by KY3 Springfield.

&&

55
Local storm report, Nov 4, 10:08 AM CST, 4 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
1008 AM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 AM     Flash Flood      Viola                   36.40N 91.98W
11/04/2024                   Fulton             AR   Public

            Numerous roads reported to be flooded across
            the county.

&&

55
Special weather statement, Nov 4, 12:52 PM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1252 PM CST Mon Nov 4 2024

ARZ130-137-230-237-041915-
Northern Scott County AR-Western and Northern Logan County AR-
Central and Southern Scott County AR-
Southern and Eastern Logan County AR-
1252 PM CST Mon Nov 4 2024

...A strong thunderstorm will impact portions of southwestern Logan
and northeastern Scott Counties through 115 PM CST
...

At 1251 PM CST, Doppler radar was tracking a strong thunderstorm near
Cardiff, or near Waldron, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Booneville...                     Waldron...
Magazine...                       Blue Mountain...
Cardiff...                        Barber...
Sugar Grove...                    Chismville...
Carolan...                        Grayson...
Glendale in Logan County...       Ione...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3514 9405 3514 9403 3523 9403 3523 9393
      3524 9392 3515 9366 3513 9368 3513 9371
      3510 9371 3484 9398 3489 9410
TIME...MOT...LOC 1851Z 207DEG 29KT 3495 9399

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

73
Special weather statement, Nov 4, 12:57 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1257 PM CST Mon Nov 4 2024

ARZ140-141-237-240-241-340-341-041930-
Southwest Montgomery County Higher Elevations AR-
Polk County Lower Elevations AR-Central and Southern Scott County AR-
Southeast Polk County Higher Elevations AR-
Northern Montgomery County Higher Elevations AR-
Northern Polk County Higher Elevations AR-
Central and Eastern Montgomery County AR-
1257 PM CST Mon Nov 4 2024

...A strong thunderstorm will impact portions of southeastern Scott,
northeastern Polk and western Montgomery Counties through 130 PM CST
...

At 1256 PM CST, Doppler radar was tracking a strong thunderstorm near
Opal, or 13 miles southeast of Mena, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Oden...                           Shady...
Opal...                           Little Missouri Falls Recreatio...
Bard Springs Recreation Area...   Albert Pike Recreation Area...
Big Fork...                       Board Camp...
Pencil Bluff...                   Pine Ridge...
Cherry Hill in Polk County...     Roaring Branch Natural Area...
Sims...                           Parks...
Needmore...                       Boles...
Y City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3484 9403 3465 9362 3435 9391 3435 9394
      3446 9415
TIME...MOT...LOC 1856Z 214DEG 31KT 3449 9402

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

73
Special weather statement, Nov 4, 1:24 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Little Rock AR
124 PM CST Mon Nov 4 2024

ARZ052-138-140-141-237-238-240-241-340-341-042000-
Pike AR-Northwest Yell County AR-
Southwest Montgomery County Higher Elevations AR-
Yell Excluding Northwest AR-Polk County Lower Elevations AR-
Central and Southern Scott County AR-
Southeast Polk County Higher Elevations AR-
Northern Montgomery County Higher Elevations AR-
Northern Polk County Higher Elevations AR-
Central and Eastern Montgomery County AR-
124 PM CST Mon Nov 4 2024

...Strong thunderstorms will impact portions of northwestern Pike,
southeastern Scott, east central Polk, southwestern Yell and
Montgomery Counties through 200 PM CST
...

At 124 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Muddy Creek WMA to near Mauldin
to near Albert Pike Recreation Area. Movement was northeast at 30
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mount Ida...                      Norman...
Oden...                           Mimosa...
Little Missouri Falls Recreatio...Gravelly...
Fourche Valley...                 Mauldin...
Albert Pike Recreation Area...    Muddy Creek WMA...
Black Springs...                  Fannie...
Bluffton...                       Pine Ridge...
Fancyhill...                      Blue Ball...
Story...                          Chula...
Cedar Creek...                    Pencil Bluff...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3484 9394 3509 9351 3476 9341 3440 9363
      3429 9394 3435 9394 3435 9395 3453 9396
TIME...MOT...LOC 1924Z 225DEG 28KT 3478 9378 3460 9372 3434 9390

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

73

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 10:04 PM CSTSpecial Weather StatementLZKJohnson41 min
Nov 3, 10:45 PM CSTSpecial Weather StatementLZKJohnson45 min
Nov 3, 11:21 PM CSTSpecial Weather StatementLZKBoone, Newton24 min
Nov 4, 1:39 AM CSTSpecial Weather StatementLZKMarion51 min
Nov 4, 4:10 AM CSTTornado WarningLZKJohnson, Newton35 min
Nov 4, 4:49 AM CSTFlash Flood WarningLZKBaxter, Boone, Johnson, Marion, Newton4 hr
Nov 4, 5:12 AM CSTSpecial Weather StatementLZKPope33 min
Nov 4, 6:10 AM CSTFlash Flood WarningLZKBaxter, Fulton, Izard, Johnson, Logan, Marion and 4 more3 hr
Nov 4, 9:10 AM CSTRiver Flood WarningLZKIndependence3 days
Nov 4, 9:12 AM CSTFlash Flood WarningLZKBaxter, Boone, Fulton, Izard, Marion, Newton and 2 more3 hr
Nov 4, 9:12 AM CSTRiver Flood WarningLZKIndependence, Jackson, Lawrence11 days
Nov 4, 9:18 AM CSTRiver Flood WarningLZKRandolph12 hr
Nov 4, 9:22 AM CSTRiver Flood WarningLZKFulton, Sharp43 hr
Nov 4, 9:25 AM CSTRiver Flood WarningLZKWhite, Woodruff15 days
Nov 4, 9:25 AM CSTRiver Flood WarningLZKIndependence, Jackson4 days
Nov 4, 9:26 AM CSTRiver Flood WarningLZKRandolph8 days
Nov 4, 9:28 AM CSTRiver Flood WarningLZKIzard, Stone61 hr
Nov 4, 11:39 AM CSTRiver Flood WarningLZKLawrence, Randolph55 hr
Nov 4, 12:52 PM CSTSpecial Weather StatementLZKLogan23 min
Nov 4, 12:57 PM CSTSpecial Weather StatementLZKMontgomery33 min
Nov 4, 1:06 PM CSTTornado WarningLZKLogan, Scott12 min
Nov 4, 1:24 PM CSTSpecial Weather StatementLZKMontgomery36 min
Nov 4, 1:57 PM CSTTornado WarningLZKMontgomery, Perry, Yell33 min
Nov 4, 2:25 PM CSTSevere Thunderstorm WarningLZKPerry, Yell35 min
Nov 4, 2:50 PM CSTTornado WarningLZKLogan, Pope, Yell16 min
Nov 4, 3:05 PM CSTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Yell16 min
Nov 4, 3:16 PM CSTSpecial Weather StatementLZKJohnson29 min
Nov 4, 3:20 PM CSTSpecial Weather StatementLZKPope40 min
Nov 4, 5:49 PM CSTSevere Thunderstorm WarningLZKPolk25 min
Nov 4, 5:55 PM CSTSevere Thunderstorm WarningLZKBoone, Marion27 min

Nearby

Tornado Warnings in Arkansas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.